Alert archive / Arizona / Winter Storm Watches in 2012

Winter Storm Watch 4, NWS Las Vegas, NV

January 22, 2012Mohave County, Arizona

NWS Las Vegas, NV issued this winter storm watch at Jan 22, 2012, 4:30 AM MST for Mohave County, Arizona. It took effect at Jan 23, 2012, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 22, 2012, 4:30 AM MST (11:30 UTC)
In effect from
Jan 23, 2012, 11:00 AM MST
Expired
Jan 22, 2012, 4:12 PM MST
In force
Issued by
NWS Las Vegas, NV

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 11.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2012-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2012-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2604 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WWUS45 KVEF 221130
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
330 AM PST SUN JAN 22 2012

...WINTER STORM WARNING FOR TONIGHT AND MONDAY FOR THE EASTERN
SIERRA SLOPES AND MOUNTAINS OF SOUTHERN NEVADA. A WINTER STORM
WATCH MONDAY AFTERNOON AND EVENING FOR THE NORTHWEST PLATEAU......

.THE NEXT IN A SERIES OF STORMS WILL MOVE ACROSS THE REGION
TONIGHT THROUGH MONDAY. HEAVY SNOW IS POSSIBLE ALONG THE EASTERN
SIERRA SLOPES STARTING LATE THIS AFTERNOON...WHILE SNOW WILL
INCREASE ACROSS THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA ON MONDAY.

CAZ519-222000-
/O.UPG.KVEF.WS.A.0003.120123T0400Z-120124T0000Z/
/O.NEW.KVEF.WS.W.0002.120123T0400Z-120124T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL
330 AM PST SUN JAN 22 2012

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 4 PM
PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING FOR THE EASTERN SIERRA SLOPES FOR HEAVY SNOW ABOVE
5500 FEET...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 PM PST
MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING: LIGHT SNOW WILL BEGIN BY LATE THIS AFTERNOON AND THEN
  CONTINUE INTO MONDAY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED
  BETWEEN MIDNIGHT TONIGHT AND NOON ON MONDAY.

* SNOW LEVEL: NEAR 5500 FEET.

* TOTAL SNOW ACCUMULATIONS: BETWEEN 10 AND 20 INCHES OF SNOW 
  ARE EXPECTED TO ACCUMULATE IN THE HIGHER TERRAIN. 

* WINDS: SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 
  MPH.

* IMPACTS: DRIVERS IN THE EASTERN SIERRA SLOPES OF INYO COUNTY
  SHOULD BE PREPARED FOR WINTER CONDITIONS. LOW VISIBILITIES AND
  SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT IN THE HIGHER
  TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

&&

$$

NVZ018-019-222000-
/O.UPG.KVEF.WS.A.0003.120123T1400Z-120124T0600Z/
/O.NEW.KVEF.WS.W.0002.120123T1400Z-120124T0600Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
330 AM PST SUN JAN 22 2012

...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 10 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW ABOVE 6000 FEET IN THE SHEEP RANGE...
SPRING MOUNTAINS...AND THE RED ROCK CANYON AREA...WHICH IS IN
EFFECT FROM 6 AM TO 10 PM PST MONDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING: LIGHT SNOW WILL START TO FALL MONDAY MORNING AND THEN
  CONTINUE INTO THE EARLY EVENING BEFORE DECREASING. THE HEAVIEST
  SNOWFALL IS EXPECTED MONDAY AFTERNOON.

* SNOW LEVEL: SNOW LEVELS WILL FALL TO AROUND 6000 FEET.

* TOTAL SNOW ACCUMULATIONS: BETWEEN 6 AND 12 INCHES OF SNOW ARE 
  EXPECTED TO ACCUMULATE IN THE HIGHER TERRAIN.

* WINDS: SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 
  MPH.

* IMPACTS: DRIVERS ON THE AREA ROADWAYS...ESPECIALLY HIGHWAYS
  156...157 AND 158 SHOULD BE PREPARED FOR WINTER CONDITIONS. LOW
  VISIBILITIES AND SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT
  IN THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

&&

$$

AZZ001-222000-
/O.NEW.KVEF.WS.A.0004.120123T1800Z-120124T0600Z/
NORTHWEST PLATEAU-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL
430 AM MST SUN JAN 22 2012

...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WATCH FOR THE NORTHWEST PLATEAU ABOVE 5000 FEET...WHICH IS
IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING.

* TIMING: SNOW IS EXPECTED TO BEGIN FALLING MONDAY MORNING AND
  THEN CONTINUE INTO THE EVENING BEFORE ENDING. THE HEAVIEST SNOW
  IS EXPECTED MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING.

* SNOW LEVEL: WILL BE LOWERING TO NEAR 5000 FEET.

* TOTAL SNOW ACCUMULATIONS: ACCUMULATIONS OF 3-6 INCHES ARE POSSIBLE.

* WINDS: SOUTHWEST WINDS TO 15 MPH MONDAY AFTERNOON BECOMING
  NORTHWEST 15-20 MPH MONDAY EVENING.

* IMPACTS: DRIVERS ON HIGHWAY 389 BETWEEN COLORADO CITY AND
  FREDONIA SHOULD BE PREPARED FOR POSSIBLE WINTER CONDITIONS. LOW
  VISIBILITIES AND SNOW COVERED ROADS MAY MAKE TRAVEL DIFFICULT.
  IN ADDITION...OUTDOOR ENTHUSIASTS SHOULD USE EXTRA CAUTION IF HEADING
  INTO THE BACK COUNTRY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR
HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL
UNCERTAIN.

&&

$$
2 follow-up statements
080 
WWUS45 KVEF 221947
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1147 AM PST SUN JAN 22 2012

...WINTER STORM WARNING FOR TONIGHT AND MONDAY FOR THE EASTERN
SIERRA SLOPES AND MOUNTAINS OF SOUTHERN NEVADA. A WINTER STORM
WATCH MONDAY AFTERNOON AND EVENING FOR THE NORTHWEST PLATEAU......

.THE NEXT IN A SERIES OF STORMS WILL MOVE ACROSS THE REGION
TONIGHT THROUGH MONDAY. HEAVY SNOW IS POSSIBLE ALONG THE EASTERN
SIERRA SLOPES STARTING LATE THIS AFTERNOON...WHILE SNOW WILL
INCREASE ACROSS THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA ON MONDAY.

CAZ519-230400-
/O.CON.KVEF.WS.W.0002.120123T0400Z-120124T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL
1147 AM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 PM PST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 PM PST MONDAY FOR THE EASTERN SIERRA SLOPES OF INYO COUNTY.

* TIMING: LIGHT SNOW WILL BEGIN BY LATE THIS AFTERNOON AND THEN 
  CONTINUE INTO MONDAY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED 
  BETWEEN MIDNIGHT TONIGHT AND NOON ON MONDAY. 

* SNOW LEVEL: SNOW LEVELS WILL FALL TO AROUND 5500 FEET MONDAY
  MORNING.

* TOTAL SNOW ACCUMULATIONS: 6 TO 10 INCHES WILL ACCUMULATE BETWEEN
  5500 AND 7500 FEET...ABOVE 7500 FEET 10 TO 20 INCHES WILL
  ACCUMULATE.

* WINDS: SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 
  MPH.

* IMPACTS: DRIVERS IN THE EASTERN SIERRA SLOPES OF INYO COUNTY 
  SHOULD BE PREPARED FOR WINTER CONDITIONS. LOW VISIBILITIES 
  AND SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT IN THE 
  HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

&&

$$

NVZ018-019-230400-
/O.CON.KVEF.WS.W.0002.120123T1400Z-120124T0600Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
1147 AM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST
MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST
MONDAY FOR THE SPRING MOUNTAINS AND SHEEP RANGE. 

* TIMING: LIGHT SNOW WILL START TO FALL MONDAY MORNING AND THEN
  CONTINUE INTO THE EARLY EVENING BEFORE DECREASING. THE HEAVIEST
  SNOWFALL IS EXPECTED LATE MONDAY MORNING THROUGH LATE AFTERNOON.

* SNOW LEVEL: SNOW LEVELS WILL FALL TO AROUND 6000 FEET.

* TOTAL SNOW ACCUMULATIONS: BETWEEN 6 AND 12 INCHES OF SNOW ARE 
  EXPECTED TO ACCUMULATE IN THE HIGHER TERRAIN.

* WINDS: SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 
  MPH.

* IMPACTS: DRIVERS ON THE AREA ROADWAYS...ESPECIALLY HIGHWAYS 
  156...157 AND 158 SHOULD BE PREPARED FOR WINTER CONDITIONS. 
  LOW VISIBILITIES AND SNOW COVERED ROADS WILL MAKE TRAVEL 
  DIFFICULT IN THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

&&

$$

AZZ001-230400-
/O.CON.KVEF.WS.A.0004.120123T1800Z-120124T0600Z/
NORTHWEST PLATEAU-
INCLUDING THE CITIES OF...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL
1247 PM MST SUN JAN 22 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR THE NORTHWEST PLATEAU OF MOHAVE COUNTY.

* TIMING: SNOW IS EXPECTED TO BEGIN FALLING MONDAY MORNING AND 
  THEN CONTINUE INTO THE EVENING BEFORE ENDING. THE HEAVIEST 
  SNOW IS EXPECTED MONDAY AFTERNOON THROUGH EARLY MONDAY 
  EVENING. 

* SNOW LEVEL: SNOW LEVELS WILL FALL TO 5000 FEET MONDAY AFTERNOON.

* TOTAL SNOW ACCUMULATIONS: BETWEEN 3 AND 7 INCHES OF SNOW ARE
  EXPECTED TO ACCUMULATE IN THE HIGHER TERRAIN.

* WINDS: SOUTHWEST WINDS TO 15 MPH MONDAY AFTERNOON BECOMING 
  NORTHWEST 15-20 MPH MONDAY EVENING.

* IMPACTS: DRIVERS ON HIGHWAY 389 BETWEEN COLORADO CITY AND 
  FREDONIA SHOULD BE PREPARED FOR POSSIBLE WINTER CONDITIONS. 
  LOW VISIBILITIES AND SNOW COVERED ROADS MAY MAKE TRAVEL 
  DIFFICULT. IN ADDITION...OUTDOOR ENTHUSIASTS SHOULD USE 
  EXTRA CAUTION IF HEADING INTO THE BACK COUNTRY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN CONDITIONS ARE FAVORABLE FOR
HAZARDOUS WINTER WEATHER TO DEVELOP...BUT THE OCCURRENCE IS STILL
UNCERTAIN.

&&

$$

PIERCE
772 
WWUS45 KVEF 222312
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
312 PM PST SUN JAN 22 2012

...FAST MOVING STORM WILL BRING HEAVY SNOW TO THE EASTERN SIERRA
SLOPES OF INYO COUNTY...WHILE LIGHTER AMOUNTS OF SNOW NOW
EXPECTED FOR THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA.

.THE NEXT STORM WILL MOVE QUICKLY ACROSS THE REGION TONIGHT
AND MONDAY. HEAVY SNOW WILL OCCUR ALONG THE EASTERN SIERRA SLOPES
STARTING LATER THIS EVENING AND CONTINUING THROUGH LATE MONDAY
MORNING. IT NOW LOOKS AS LESS SNOW WILL FALL ACROSS THE MOUNTAINS
OF SOUTHERN NEVADA AND NORTHWEST ARIZONA ON MONDAY.

NVZ018-019-230730-
/O.CAN.KVEF.WS.W.0002.120123T1400Z-120124T0600Z/
/O.NEW.KVEF.WW.Y.0002.120123T1400Z-120124T0600Z/
SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON
312 PM PST SUN JAN 22 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 10 PM PST
MONDAY ABOVE 5500 FEET...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 5500 FEET FOR SNOW FOR THE SPRING MOUNTAINS
AND SHEEP RANGE...WHICH IS IN EFFECT FROM 6 AM TO 10 PM PST MONDAY.

THE WINTER STORM WARNING HAS BEEN CANCELLED.

* TIMING: LIGHT SNOW WILL START FALLING MONDAY MORNING AND THEN
  CONTINUE INTO THE EARLY EVENING BEFORE DECREASING.

* SNOW LEVEL: SNOW LEVELS WILL FALL TO AROUND 5500 FEET MONDAY.

* TOTAL SNOW ACCUMULATIONS: BETWEEN 3 AND 5 INCHES OF SNOW
  EXPECTED TO ACCUMULATE BETWEEN 5500 AND 7000 FEET...BETWEEN 4
  AND 7 INCHES EXPECTED TO ACCUMULATE ABOVE 7000 FEET.

* WINDS: SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 
  MPH.

* IMPACTS: DRIVERS ON THE AREA ROADWAYS...ESPECIALLY HIGHWAYS 
  156...157 AND 158 SHOULD BE PREPARED FOR WINTER CONDITIONS. 
  LOW VISIBILITIES AND SNOW COVERED ROADS WILL MAKE TRAVEL 
  DIFFICULT IN THE HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

CAZ519-230730-
/O.CON.KVEF.WS.W.0002.120123T0400Z-120124T0000Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...WHITNEY PORTAL
312 PM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 PM PST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 PM PST MONDAY FOR THE EASTERN SIERRA SLOPES OF INYO COUNTY.

* TIMING: LIGHT SNOW WILL BEGIN TO FALL LATER THIS EVENING AND
  THEN CONTINUE INTO MONDAY AFTERNOON. THE HEAVIEST SNOW IS
  EXPECTED BETWEEN MIDNIGHT TONIGHT AND NOON ON MONDAY.

* SNOW LEVEL: SNOW LEVELS WILL FALL TO AROUND 5500 FEET MONDAY 
  MORNING.

* TOTAL SNOW ACCUMULATIONS: 6 TO 10 INCHES WILL ACCUMULATE
  BETWEEN 5500 AND 7500 FEET...ABOVE 7500 FEET 10 TO 20 INCHES 
  WILL ACCUMULATE. 

* WINDS: SOUTHWEST WIND 20 TO 30 MPH WITH GUSTS TO AROUND 40 
  MPH.

* IMPACTS: DRIVERS IN THE EASTERN SIERRA SLOPES OF INYO COUNTY 
  SHOULD BE PREPARED FOR WINTER CONDITIONS. LOW VISIBILITIES 
  AND SNOW COVERED ROADS WILL MAKE TRAVEL DIFFICULT IN THE 
  HIGHER TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

&&

$$

AZZ001-230730-
/O.UPG.KVEF.WS.A.0004.120123T1800Z-120124T0600Z/
/O.NEW.KVEF.WW.Y.0002.120123T1800Z-120124T0600Z/
NORTHWEST PLATEAU-
INCLUDING THE CITY OF...MT TRUMBULL
412 PM MST SUN JAN 22 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM TO 11 PM MST
MONDAY ABOVE 5500 FEET...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 5500 FEET FOR SNOW FOR THE NORTHWEST
PLATEAU OF MOHAVE COUNTY...WHICH IS IN EFFECT FROM 11 AM TO 11 PM MST
MONDAY.

THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING: LIGHT SNOW IS EXPECTED TO BEGIN FALLING MONDAY MORNING
  AND THEN CONTINUE INTO THE EVENING BEFORE ENDING.

* SNOW LEVEL: SNOW LEVELS WILL FALL TO 5500 FEET MONDAY
  AFTERNOON.

* TOTAL SNOW ACCUMULATIONS: BETWEEN 3 AND 7 INCHES OF SNOW ARE
  EXPECTED TO ACCUMULATE AT ELEVATIONS ABOVE 5500 FEET.

* WINDS: SOUTHWEST WINDS TO 15 MPH MONDAY AFTERNOON BECOMING
  NORTHWEST 10 TO 20 MPH LATE MONDAY EVENING.

* IMPACTS: LOW VISIBILITIES AND SNOW COVERED ROADS MAY MAKE TRAVEL
  DIFFICULT INTO THE HIGHER PLATEAUS OF NORTHERN MOHAVE COUNTY. IN
  ADDITION...OUTDOOR ENTHUSIASTS SHOULD USE EXTRA CAUTION IF
  HEADING INTO THE BACK COUNTRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

PIERCE

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm watch went out at Jan 22, 4:02 AM MST, 28 minutes earlier.

Area forecast discussion, Jan 22, 4:02 AM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
302 AM PST SAT JAN 21 2012

.SYNOPSIS...ANOTHER PACIFIC STORM WILL MOVE INTO THE SOUTHERN SIERRA
TONIGHT AND THEN CROSS OVER THE REGION ON MONDAY. THIS WILL RESULT
IN RAIN AND SNOW ACROSS MUCH OF THE AREA. GENERALLY DRY CONDITIONS
ARE THEN EXPECTED THROUGH THE REMAINDER OF NEXT WEEK.
&&

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...SHORT WAVE RIDGE OVER
THE AREA EARLY THIS MORNING WILL RAPIDLY GIVE WAY TO THE NEXT
PACIFIC TROUGH APPROACHING THE WEST COAST. LIGHT SNOW WILL MOVE INTO
THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA BY LATE THIS AFTERNOON
AND THEN AS THE TROUGH CROSSES OVER THE AREA...LOCALLY HEAVY SNOW
EXPECTED LATE TONIGHT INTO EARLY MONDAY AFTERNOON. PRECIPITATION
WILL BE SPREADING ACROSS THE CWA AT THE SAME TIME...WITH LOCALLY
HEAVY SNOW POSSIBLE OVER THE EXTREME SOUTHERN NEVADA MOUNTAINS TOO.
BY LATE MONDAY INTO EARLY MONDAY EVENING...BOTH THE NAM/GFS ARE
HINTING AT ANOTHER AREA OF CONCERN FOR SNOW WILL BE THE NORTHWEST
PLATEAU. WITH THE ABOVE IN MIND...HAVE UPGRADED THE CURRENT WINTER
STORM WATCHES WHICH WERE ISSUED SATURDAY AFTERNOON TO WINTER STORMS
WARNINGS AND WILL ISSUE A NEW WINTER STORM WATCH FOR NORTHERN MOHAVE
COUNTY WITH THIS PACKAGE. BESIDES THE SNOW...THIS STORM WILL BRING A
GOOD POTENTIAL FOR RAIN TO MOST OF THE VALLEY LOCATIONS TOO. BY
MONDAY NIGHT HOWEVER...RAPID DRYING EXPECTED ACROSS THE FORECAST
AREA WITH DRY NORTHERLY FLOW ACROSS THE AREA INTO WEDNESDAY MORNING.
WINDS WILL BE MUCH LESS THAN SATURDAYS STORM...HOWEVER NORTHERLY
FLOW ALOFT/INCREASED SURFACE PRESSURE GRADIENTS WILL BRING GUSTY
WINDS TO THE LOWER COLORADO RIVER VALLEY ON TUESDAY. WILL LOOK AT
THIS CLOSER IN LATER PACKAGES...AS A LAKE WIND ADVISORY MAY BE
NEEDED. TEMPERATURES ARE EXPECTED TO BE BELOW NORMAL TODAY AND
MONDAY BEFORE WARMING ON TUESDAY.

.LONG TERM...RIDGING WILL BE THE PREDOMINANT FACTOR FOR THE EXTENDED
FORECAST PERIOD. LATEST SLP PROGS HAVE LESSENED THE GRADIENT AND DO
NOT EXPECTED AS STRONG OF A NORTH WIND DOWN THE COLORADO RIVER
WEDNESDAY...HOWEVER THERE IS STILL THE POSSIBILITY OF GUSTY WINDS
THERE. HAVE ALSO TWEAKED UP TEMPERATURES IN THE EXTENDED. THE MODELS
STILL BRING A WAVE ACROSS THE TOP OF THE RIDGE THURSDAY AND FRIDAY.
THE LATEST RUNS HAVE MADE THIS SYSTEM WEAKER AND KEPT ITS TRACK
FURTHER NORTH. I LOWERED THE POPS AND CLOUD COVER FOR NORTHERN
LINCOLN COUNTY DUE TO THIS LATEST FORECAST TREND. THE LATEST ECMWF
INTRODUCES A SECOND IMPULSE ON ITS HEELS AND BRINGS IT THROUGH LATE
FRIDAY. I HAVE DISREGARDED THIS FOR NOW AND WILL WAIT AND SEE IF IT
CONTINUES IT AND IF THE OTHER MODELS DEPICT ITS EXISTENCE. MODELS DO
AGREE ON BRINGING IN ANOTHER SYSTEM SUNDAY AS A POTENTIAL INSIDE
SLIDER DUE TO THE WEAKER RIDGE AND THIS COULD BE OUR NEXT WEATHER
MAKER OF NOTE.
&&

.AVIATION...FOR MCCARRAN...WINDS WILL REMAIN NORTHWEST TO NORTH FOR
THE REST OF TONIGHT. THERE WILL BE BRIEF PERIODS WHEN THE WINDS WILL
GUST TO NEAR 20 KNOTS...BUT OVERALL THEY SHOULD REMAIN AT AROUND 10
KNOTS. WINDS WILL BE GREATLY DIMINISHED EARLY THIS MORNING AND FOR
THE REST OF THE DAY THEY WILL BE BELOW 10 KNOTS AND HIGHLY VARIABLE
IN DIRECTION. SKIES WILL START OUT CLEAR THIS MORNING BEFORE
INCREASING HIGH LEVEL CLOUDS MOVE IN FROM THE NORTHWEST IN ADVANCE
OF THE NEXT STORM SYSTEM THAT WILL CROSS THE AREA MONDAY. MONDAY
WILL ALSO SEE THE NEXT CHANCE FOR RAIN IN THE LAS VEGAS VALLEY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...LIGHTER WINDS WILL OCCUR TODAY AS THE SATURDAY STORM
SYSTEM WILL BE MOVING OUT OF THE AREA AND HIGH PRESSURE BRIEFLY SETS
UP. HIGH LEVEL CLOUD COVER WILL INCREASE TODAY FROM WEST TO EAST AS
THE NEXT STORM THAT WILL PASS THROUGH MONDAY COMES CLOSER TO THE
AREA.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING FROM 6 AM TO 10 PM PST MONDAY FOR
     NVZ018-019.
AZ...WINTER STORM WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
     FOR AZZ001.
CA...WINTER STORM WARNING FROM 8 PM THIS EVENING TO 4 PM PST MONDAY
     FOR CAZ519.
&&

JENSEN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 21, 6:32 AM MST, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
532 AM PST SAT JAN 21 2012

CAZ519-220000-
EASTERN SIERRA SLOPES-
532 AM PST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY RESULTING
IN HEAVY SNOW AND GUSTY WINDS OVER THE EASTERN SIERRA SLOPES.
A WINTER STORM WARNING REMAINS IN EFFECT THROUGH THIS AFTERNOON
ALTHOUGH THE SNOW WILL BEGIN TO TAPER OFF BY LATE MORNING INTO THE
AFTERNOON. DRYING WILL BE SEEN TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER PACIFIC STORM WILL MOVE INTO THE AREA SUNDAY AFTERNOON
WITH SNOW LIKELY ACCUMULATING ONCE AGAIN LATE SUNDAY NIGHT INTO
MONDAY. DRY CONDITIONS ARE THEN EXPECTED TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NVZ015-220000-
LINCOLN COUNTY-
532 AM PST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM WILL BRING RAIN AND SNOW TO THE AREA DURING THE
DAY WITH ACCUMULATING SNOW POSSIBLE MAINLY NORTH AND EAST OF
CALIENTE THIS AFTERNOON. A WINTER WEATHER ADVISORY IS IN EFFECT
FOR THIS AREA THROUGH EARLY EVENING. IN ADDITION TO THE
SNOW...LOCAL GUSTY WINDS WILL ALSO BE SEEN WITH A WIND ADVISORY IN
EFFECT THROUGH THE DAY ALSO. DRYING CONDITIONS WITH DECREASED WIND WILL
BE SEEN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY CONDITIONS SHOULD BE SEEN ON SUNDAY BEFORE ANOTHER PACIFIC
STORM MOVES ACROSS THE AREA ON MONDAY...RESULTING IN A CHANCE OF
RAIN AND SNOW ONCE AGAIN. DRY CONDITIONS ARE THEN EXPECTED TUESDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ523-NVZ019-020-220000-
WESTERN MOJAVE DESERT-SPRING MOUNTAINS-LAS VEGAS VALLEY-
532 AM PST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM WILL PRODUCED SCATTERED SHOWERS ACROSS THE
AREA TODAY...HOWEVER THE MAIN IMPACT WILL BE THE STRONG AND GUSTY
WINDS. EXPECTED WIND GUSTS TO OVER 60 MPH HAS KEPT THE CURRENT
HIGH WIND WARNING IN PLACE THROUGH EARLY THIS EVENING. DECREASING
WINDS AND DRIER CONDITIONS WILL BE SEEN TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY CONDITIONS SHOULD BE SEEN SUNDAY HOWEVER ANOTHER PACIFIC STORM
WILL BE MOVING ACROSS THE AREA ON MONDAY. THIS WILL RESULT IN
LOCAL GUSTY WINDS ONCE AGAIN ALONG WITH A CHANCE OF SHOWERS. DRY
CONDITIONS ARE EXPECTED TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001-003-036-CAZ520>522-524-525-NVZ014-016>018-021-022-220000-
NORTHWEST PLATEAU-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
EASTERN MOJAVE DESERT-MORONGO BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE-
SOUTHERN CLARK COUNTY-
532 AM PST SAT JAN 21 2012 /632 AM MST SAT JAN 21 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY RESULTING
IN SCATTERED SHOWERS. HOWEVER THE MAIN IMPACT WILL BE LOCAL GUSTY
WINDS RESULTING IN A WIND ADVISORY BEING IN EFFECT THROUGH EARLY
THIS EVENING. DECREASING WINDS AND DRIER CONDITIONS WILL BE SEEN
TONIGHT AS THE STORM MOVES OUT OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY CONDITIONS ARE LOOKED FOR ON SUNDAY HOWEVER ANOTHER PACIFIC
STORM WILL MOVE ACROSS THE REGION LATE SUNDAY INTO MONDAY. THIS
STORM WILL LIKELY PRODUCE SCATTERED SHOWERS AND LOCAL GUSTY WINDS
ONCE AGAIN. DRY CONDITIONS THEN RETURN TO THE AREA TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ002-CAZ526-527-220000-
LOWER COLORADO RIVER VALLEY-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-
532 AM PST SAT JAN 21 2012 /632 AM MST SAT JAN 21 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A PACIFIC
STORM WILL CROSS OVER THE AREA TODAY BRINGING A CHANCE OF SHOWERS
TO THE REGION THROUGH EARLY THIS EVENING

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER ANOTHER
PACIFIC STORM WILL MOVE THROUGH THE REGION ON MONDAY ONCE AGAIN
BRINGING A CHANCE OF SHOWERS TO THE AREA...OTHERWISE THE REST OF
THE WEEK SHOULD BE DRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 4:12 PM MSTWinter Weather AdvisoryVEFMohave28 hr

Nearby

Winter Storm Watches in Arizona, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.